Alert archive / New York / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 10, 2024, 3:50 PM EDT for Essex County, Franklin County, New York. It was in force for 15 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2024, 3:50 PM EDT (19:50 UTC)
- Expired
- Jul 11, 2024, 6:54 AM EDT
- In force
- 15 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Essex County, NY, Franklin County, NY
The radar
The Burlington radar (KCXX), 92 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 9:15 PM EDT | FLASH FLOOD | 1 W Elizabethtown, NY | 9N closed both directions due to flooding between US 9 in Elizabethtown and US 9 at Old Military Road. |
| Jul 10, 11:09 PM EDT | FLASH FLOOD | 2 Ese Keene, NY | 9N closed between Keene and Elizabethtown. |
| Jul 10, 11:36 PM EDT | FLASH FLOOD | Keene Valley, NY | Rt 73 closed at Johns Brook. |
| Jul 11, 12:32 AM EDT | FLASH FLOOD | 4 N North Hudson, NY | US 9 closed due to flooding between Duntley Road and Tracy Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 325 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
229
WGUS51 KBTV 101950
FFWBTV
NYC031-033-110145-
/O.NEW.KBTV.FF.W.0002.240710T1950Z-240711T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Burlington VT
350 PM EDT Wed Jul 10 2024
The National Weather Service in Burlington has issued a
* Flash Flood Warning for...
Essex County in northern New York...
South Central Franklin County in northern New York...
* Until 945 PM EDT.
* At 350 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen. The expected rainfall rate is
0.5 to 1.5 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Placid, Saranac Lake, Wilmington, Elizabethtown, Keene,
Minerva, Newcomb, Mount Marcy, Keene Valley, Schroon Lake, Jay In
Essex County, North Elba, North Hudson, Mount Van Hoevenberg,
Tahawus, Mount Van Hoevenburg Recreation Area, St. Huberts,
Underwood, Schroon Falls and Ray Brook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4437 7411 4444 7360 4380 7353 4374 7406
4380 7405 4383 7415 4381 7421 4393 7434
4397 7426 4412 7428 4410 7453
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$6 follow-up statements
591
WGUS71 KBTV 102259
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
659 PM EDT Wed Jul 10 2024
NYC031-033-110145-
/O.CON.KBTV.FF.W.0002.000000T0000Z-240711T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Essex NY-Franklin NY-
659 PM EDT Wed Jul 10 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT THIS
EVENING FOR ESSEX AND SOUTH CENTRAL FRANKLIN COUNTIES...
At 659 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2.5 inches of rain have fallen. The expected rainfall rate
is 0.5 to 1 inch in 1 hour. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lake Placid, Saranac Lake, Wilmington, Elizabethtown, Keene,
Minerva, Newcomb, Mount Marcy, Keene Valley, Schroon Lake, Jay In
Essex County, North Elba, North Hudson, Mount Van Hoevenberg,
Tahawus, Mount Van Hoevenburg Recreation Area, St. Huberts,
Underwood, Schroon Falls and Ray Brook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4437 7411 4444 7360 4380 7353 4374 7406
4380 7405 4383 7415 4381 7421 4393 7434
4397 7426 4412 7428 4410 7453
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$924
WGUS71 KBTV 110119
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
919 PM EDT Wed Jul 10 2024
NYC031-033-110145-
/O.CON.KBTV.FF.W.0002.000000T0000Z-240711T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Essex NY-Franklin NY-
919 PM EDT Wed Jul 10 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT THIS
EVENING FOR ESSEX AND SOUTH CENTRAL FRANKLIN COUNTIES...
At 919 PM EDT, Emergency management reported thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported route 9N and US 9 at Old
Military Road in Elizabeth is closed due to flooding.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lake Placid, Saranac Lake, Wilmington, Elizabethtown, Keene,
Minerva, Newcomb, Mount Marcy, Keene Valley, Schroon Lake, Jay In
Essex County, North Elba, North Hudson, Mount Van Hoevenberg,
Tahawus, Mount Van Hoevenburg Recreation Area, St. Huberts,
Underwood, Schroon Falls and Ray Brook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4437 7411 4444 7360 4380 7353 4374 7406
4380 7405 4383 7415 4381 7421 4393 7434
4397 7426 4412 7428 4410 7453
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Taber416
WGUS51 KBTV 110136
FFWBTV
NYC031-033-110445-
/O.EXT.KBTV.FF.W.0002.000000T0000Z-240711T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Burlington VT
936 PM EDT Wed Jul 10 2024
The National Weather Service in Burlington has extended the
* Flash Flood Warning for...
Essex County in northern New York...
South Central Franklin County in northern New York...
* Until 1245 AM EDT.
* At 936 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 5 inches of rain have fallen. The expected rainfall rate is
0.25 to 0.75 inches in 1 hour. Additional rainfall amounts of 0.5
to 1.5 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Placid, Saranac Lake, Wilmington, Elizabethtown, Keene,
Minerva, Newcomb, Mount Marcy, Keene Valley, Schroon Lake, Jay In
Essex County, North Elba, North Hudson, Mount Van Hoevenberg,
Tahawus, Mount Van Hoevenburg Recreation Area, St. Huberts,
Underwood, Schroon Falls and Ray Brook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4437 7411 4444 7360 4380 7353 4374 7406
4380 7405 4383 7415 4381 7421 4393 7434
4397 7426 4412 7428 4410 7453
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.25-0.75 INCHES IN 1 HOUR
$$477
WGUS51 KBTV 110339
FFWBTV
NYC031-033-110745-
/O.EXT.KBTV.FF.W.0002.000000T0000Z-240711T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Burlington VT
1139 PM EDT Wed Jul 10 2024
The National Weather Service in Burlington has extended the
* Flash Flood Warning for...
Essex County in northern New York...
South Central Franklin County in northern New York...
* Until 345 AM EDT.
* At 1139 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 2 and 6
inches of rain have fallen. The expected rainfall rate is 0.25 to
0.75 inches in 1 hour. Additional rainfall amounts of 0.5 to 1
inch are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported a state of emergency due
to flash flooding in Essex County, New York due to
numerous roads closed and washed out.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Lake Placid, Saranac Lake, Wilmington, Elizabethtown, Keene,
Minerva, Newcomb, Mount Marcy, Keene Valley, Schroon Lake, Jay In
Essex County, North Elba, North Hudson, Mount Van Hoevenberg,
Tahawus, Mount Van Hoevenburg Recreation Area, St. Huberts,
Underwood, Schroon Falls and Ray Brook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4437 7411 4444 7360 4380 7353 4374 7406
4380 7405 4383 7415 4381 7421 4393 7434
4397 7426 4412 7428 4410 7453
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25-0.75 INCHES IN 1 HOUR
$$146
WGUS51 KBTV 110738
FFWBTV
NYC031-033-111345-
/O.EXT.KBTV.FF.W.0002.000000T0000Z-240711T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Burlington VT
338 AM EDT Thu Jul 11 2024
The National Weather Service in Burlington has extended the
* Flash Flood Warning for...
Essex County in northern New York...
South Central Franklin County in northern New York...
* Until 945 AM EDT Thursday.
* At 338 AM EDT, Emergency management and Department of Highways
reports significant flash flooding continues across portions of
the warned area. Between 2 and 6 inches of rain have fallen.
Flooding impacts will continue, but little to no additional
rainfall is expected.
HAZARD...Life threatening flash flooding.
SOURCE...Emergency management and Department of Highways
reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that are experiencing flash flooding include...
Westport, Essex and Elizabethtown.
A State of Emergency is currently in effect for Essex County, New
York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4437 7411 4444 7360 4380 7353 4374 7406
4380 7405 4383 7415 4381 7421 4393 7434
4397 7426 4412 7428 4410 7453
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JMG327
WGUS71 KBTV 111054
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
654 AM EDT Thu Jul 11 2024
NYC031-033-111104-
/O.CAN.KBTV.FF.W.0002.000000T0000Z-240711T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Essex NY-Franklin NY-
654 AM EDT Thu Jul 11 2024
...FLASH FLOOD WARNING FOR ESSEX AND SOUTH CENTRAL FRANKLIN COUNTIES
HAS BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 4437 7411 4444 7360 4380 7353 4374 7406
4380 7405 4383 7415 4381 7421 4393 7434
4397 7426 4412 7428 4410 7453
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:20 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 10, 3:20 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
320 PM EDT Wed Jul 10 2024
.SYNOPSIS...
Showers and storms in New York will spread east into Vermont,
into the overnight hours. Very heavy rain and strong storms are
possible. Scattered to numerous instances of flash flooding
will be possible due to locally heavy rainfall rates.
Precipitation will become isolated to scattered tomorrow, with a
general drying trend. Temperatures will remain warm and humid.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
As of 308 PM EDT Wednesday...It has been an interesting day to be
sure. Although warm air made northward progress with partial
clearing to boot, cool, stable air has made its way back down
with some in-situ drainage flow as precipitation has been
ongoing across the northern tier with the jet stream
intensifying to our north. But with the tropical airmass, we
seen some impressive convective development on the south side of
the boundary, particularly upstream in NWS Buffalo's region.
Although storms have generally decayed in our region, we should
see activity ramp up as the surface low of Beryl's remnants
strengthens low level flow and sends warm air back north. The
warm, moist air that shifted north earlier necessitated a Heat
Advisory, and the better instability and upstream observations
regarding thunderstorm intensity has brought us to the areawide
Tornado Watch. Parts of the St. Lawrence Valley are already
approaching two inches of rainfall since this morning, and this
activity will generally slide east into Vermont. Although the
nature of convection tends to be more spotty than a widespread
system, these torrential downpours mean that the Flood Watch is
still good.
What has changed is that rainfall amounts have decreased in the
forecast across Rutland/Windsor County. The area will remain outside
the better axis of precipitation due to the warm front being further
north. However, given that any convection could easily drop high
rainfall amounts, the Flood Watch will remain down south. Late this
evening into tonight, one last slug of moisture will advect north
along a developing triple point. This will mainly be focused across
Vermont. This should then depart predawn into Thursday. With the
upper trough, some pop up convection is possible, but unlike to
produce anything significant. Conditions remaining warm in Vermont.
We may need to watch dewpoints again for Heat Advisories in the
lower Connecticut River Valley with temperatures in the upper 80s,
but we'll see. It will get slightly less humid, but still likely in
the 60s.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 308 PM EDT Wednesday...Friday will be a good day for recovery
from any flooding experienced Wednesday and Thursday. Skies will
gradually clear throughout the day as the remnants of Beryl get a
little more distant from our CWA. We could see some light scattered
showers in Saint Lawrence county as well as far northern Vermont,
but measurable precipitation will be isolated. Heat values will
remain above normal for most of the area primarily being driven by
consistently high surface moisture.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 308 PM EDT Wednesday...High pressure to our east will keep us
dry through the weekend. A warming trend will continue through
Sunday, with temperatures reaching into the low 90s in the Champlain
and Connecticut river valleys. Early next week we are looking at a
low pressure system transversing along the international border,
bringing a threat of thunderstorms. We will continue to refine the
timing and impacts as the models converge.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Through 18Z Thursday...The first area of showers and storms is
lifting north of the international border. South of KMSS and
west of KSLK, severe thunderstorms are developing. So over the
Across northern New York, these will continue for the next 4 to
6 hours before shifting into Vermont about 20z to 02z. Areas of
locally heavy rain could produce IFR cigs, vsbys. A broader
batch of rain will develop near KPBG and Vermont terminals
between 02z and 06z. Winds for the next 12 hours will be hard to
track with a tendency towards northeast flow at KPBG, KBTV, and
KMSS along the warm front, but with thunderstorms and
approaching low pressure, there may be some variability.
Thunderstorms may also produce gusty winds, and have notated
VRB10G20kts or close to that in TEMPOs for many terminals. Then
heavy rain and thunderstorms will begin to diminish in
coverage beyond 06z. However, hazy conditions in tropical
moisture may keep visibilities between 4-6SM and lower stratus
down to 300 to 1200 ft agl appear likely overnight. After 12z,
mainly VCSH conditions are expected with south to southwest flow
at 5 to 10 knots, perhaps a few gusts to 15 knots. Several
terminals may briefly experience LLWS conditions, but it appears
to brief to highlight explicitly. But any terminal could
experience rough conditions with winds increasing to 30-35 knots
around 2000 ft agl.
Outlook...
Thursday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.
Friday: Mainly VFR, with local MVFR possible. Slight chance SHRA.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. NO SIG WX.
Saturday Night: VFR. NO SIG WX.
Sunday: VFR. NO SIG WX.
Sunday Night: VFR. Chance SHRA, Slight chance TSRA.
Monday: Mainly VFR, with local IFR possible. Chance SHRA, Chance
TSRA.
&&
.HYDROLOGY...
As of 400 AM EDT Wednesday...Heavy rain is occurring, the
overall certainty of higher rainfall rates remains 40-70
percent chance in exceeding flash flood guidance, resulting in
a Moderate Risk Outlook (Level 3 of 4) in the Excessive Rainfall
Outlook for most of our forecast area. Although the nature of
precipitation has been more localized within convection, the
torrential rainfall rates has this looking solid still.
Antecedent wet conditions, in addition to the locally heavy
rain that has occurred in central Vermont is resulting in a
greater vulnerability to flash flooding. The strongest
thunderstorms have been producing rainfall rates of the
potential for rainfall of 1 to 2 inches in a 3 hour time span.
Unlike last year's flood event, this will not be a long duration
scenario. Additionally, parts of the Adirondacks are at a
greater risk for flash flooding than last year's July event.
The heaviest rainfall is likely to fall within a 9 to 15 hour
window today into tonight. With this, widespread rainfall
totals are forecast to be 2 to 3 inches and this would likely
involve an embedded swath where values of 3 to 5 inches. Within
that 3 to 5 inch swath, there could be a few spots that approach
6 inches. Where values in excess of 3 inches occur, additional
flooding across low lying plains and roads in addition to flash
flood concerns. Widespread washouts and water entering homes and
businesses could also take place at the upper bounds.
On Thursday, runoff from the rain will cause sharp river rises.
At this time, the East Branch of the Ausable at Ausable Forks
is forecast at minor flood stage about Thursday morning, which
can have impacts in Keene, New York and sections of road near
Route 9N in and around Marcy Field. The Winooski at Waterbury is
now forecast to reach minor flood stage as well. This typically
causes low lying field flooding around Waterbury and Richmond.
The Mad River at Moretown is also forecast to rise towards minor
flood stage crest just below moderate stage. This usually caused
field flooding in Waitsfield and Moretown with flooding on local
roads and possible Route 100B. We'll also maintain a close eye
on the Winooski at Essex, the Lamoille at Johnson, and the
Missisquoi at North Troy if heavier rain makes its way north.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
At this time, it appears that redevelopment of convection could
be limited Thursday afternoon, but we will continue to monitor
the position of dry, stable air that could limit this potential.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Flood Watch through Thursday morning for VTZ001>011-016>021.
Heat Advisory until 8 PM EDT this evening for VTZ009-011-021.
NY...Flood Watch through Thursday morning for NYZ026>031-034-035-
087.
&&
SYNOPSIS...Haynes
NEAR TERM...Haynes
SHORT TERM...Langbauer
LONG TERM...Langbauer
AVIATION...Haynes
HYDROLOGY...Team BTVHazardous weather outlook, Jul 10, 1:18 PM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 118 PM EDT Wed Jul 10 2024 NYZ026>031-034-035-087-VTZ001>008-010-016>020-101830- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Orange-Eastern Franklin-Eastern Chittenden- Eastern Addison-Eastern Rutland-Western Windsor- 118 PM EDT Wed Jul 10 2024 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ009-011-021-101830- Western Addison-Western Rutland-Eastern Windsor- 118 PM EDT Wed Jul 10 2024 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 11:18 AM EDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Burlington VT
1118 AM EDT Wed Jul 10 2024
NYZ026-029-030-087-101615-
Northern St. Lawrence NY-Southeastern St. Lawrence NY-
Southern Franklin NY-Southwestern St. Lawrence NY-
1118 AM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FRANKLIN AND ST.
LAWRENCE COUNTIES THROUGH 1215 PM EDT...
At 1118 AM EDT, Doppler radar was tracking a strong thunderstorm near
Gouverneur, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Potsdam, Gouverneur, Canton, Oswegatchie, De Kalb, Fowler, Colton,
Morley, Degrasse, Richville, Cranberry Lake, Rensselaer Falls,
Hermon, Horseshoe Lake, Star Lake, Norwood, Madrid, Pierrepont,
Russell, and Fine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4480 7504 4410 7448 4406 7508 4437 7580
TIME...MOT...LOC 1518Z 238DEG 35KT 4426 7554
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KremerLocal storm report, Jul 10, 2:26 PM EDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
226 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM Tstm Wnd Dmg Edwards 44.32N 75.25W
07/10/2024 St. Lawrence NY 911 Call Center
Downed Tree
&&
Event Number BTV2402580
MyskowskiSpecial weather statement, Jul 10, 2:54 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Burlington VT
254 PM EDT Wed Jul 10 2024
NYZ029-030-034-102000-
Southeastern St. Lawrence NY-Southern Franklin NY-Western Essex NY-
254 PM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FRANKLIN...
SOUTHEASTERN ST. LAWRENCE AND SOUTHWESTERN ESSEX COUNTIES THROUGH 400
PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Eaton Campground, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Placid, Newcomb, Mount Marcy, North Elba, Mount Van Hoevenberg,
Tahawus, and Mount Van Hoevenburg Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM EDT for northern New
York.
&&
LAT...LON 4393 7434 4397 7426 4412 7428 4409 7460
4412 7461 4431 7389 4392 7379 4389 7430
TIME...MOT...LOC 1854Z 256DEG 23KT 4401 7449
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KremerThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:18 AM EDT | Special Weather Statement | BTV | St. Lawrence | 57 min |
| Jul 10, 1:11 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 49 min |
| Jul 10, 2:54 PM EDT | Special Weather Statement | BTV | Essex | 66 min |
| Jul 10, 3:16 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Franklin | 59 min |
| Jul 10, 3:27 PM EDT | Tornado Warning | BTV | Essex, Franklin | 33 min |
| Jul 10, 3:59 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 34 min |
| Jul 10, 4:31 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 23 min |
| Jul 10, 4:39 PM EDT | Areal Flood Warning | BTV | Clinton, Essex | 3 hr |
| Jul 10, 4:46 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 59 min |
| Jul 10, 5:25 PM EDT | Areal Flood Warning | BTV | Essex, Franklin, St. Lawrence | 6 hr |
| Jul 10, 5:38 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 52 min |
| Jul 10, 5:56 PM EDT | Flash Flood Warning | BTV | Essex | 13 hr |
| Jul 10, 6:33 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 42 min |
| Jul 10, 7:31 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 59 min |
Nearby
Flash Flood Warnings in New York, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.